Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on groups with relatively compact conjugacy classes

Author: Theodore W. Wilcox
Journal: Proc. Amer. Math. Soc. 42 (1974), 326-329
MSC: Primary 22D05
MathSciNet review: 0330348
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In a more general form, the following structure theorem is proved. Let G be a locally compact group with small invariant neighborhoods. Then G has relatively compact conjugacy classes if and only if G is a direct product of a vector group V and a group L where L has a compact open normal subgroup K such that L/K has finite conjugacy classes.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22D05

Retrieve articles in all journals with MSC: 22D05

Additional Information

Keywords: Locally compact group, splitting theorem, relatively compact conjugacy class, small invariant neighborhoods
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society